Acute hemiparesis is a common cause of presentation to hospital. In the majority of cases the cause is acute stroke, which is ischaemic in 80% of cases. This article aims to provide the reader
A 29-year old male presents to the emergency department 1h after an overdose of cocodamol. He admits to taking approximately 60 x 8/500mg tablets, with alcohol, over a 20 minute period.
Balloon tamponade with compression tubes is used to stabilise life-threatening variceal bleeds when first-line endotherapy has failed and acts as a bridge to early definitive therapy.
170,000 people present to Emergency Departments in the UK each year following an act of self-harm1 and this incidence is increasing. Deliberate overdose currently accounts for ≥10% of all acute medical
A 56-year-old female presents to the emergency department 6h after taking an overdose of verapamil MR 120mg x 28 capsules. She has a past medical history of hypertension and atrial flutter. On admission